MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR

MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR
Catalog Number MESE1
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/4/2024.D4: batch # unk.B3: only event year known: 2024.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the smoke flue does not stop or the smoke flue switch does not turn on.There was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/16/2024.Investigation summary the reproducibility of the requested failure could not be confirmed.Foot control sensor cable was replaced as a preventive replacement.After replacement, a comprehensive inspection was performed to confirm that the cable was good.Comprehensive inspection details: pressure leak test, pump current consumption test, one-hour burn-in test, flow test, and interlocking test, the device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/20/2024.For mwr-16052024-0001636398 report submission due date was 4/20/2024.It should have read 6/15/2024.G3 read 3/21/2024.G3 should have been 5/16/2024.For mwr-16052024-0001636398 report.Submission due date was 4/20/2024.It should have read 6/15/2024.G3 read 3/21/2024.G3 should have been 5/16/2024.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/10/2025.Investigation summary: the reproducibility of the requested failure could not be confirmed.Foot control sensor cable was replaced as a preventive replacement.After replacement, a comprehensive inspection was performed to confirm that the cable was good.Comprehensive inspection details: pressure leak test, pump current consumption test, one-hour burn-in test, flow test, and interlocking test, the device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.

Brand Name
SMOKE EVACUATOR
Common Device Name
MEGADYNE¿ SMOKE EVACUATOR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19042820
Report Number1721194-2024-00038
Device Sequence Number17959678
Product Code FYD
UDI-Device Identifier10614559104545
UDI-Public10614559104545
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMESE1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer03/21/2024
05/16/2024
09/10/2025
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/16/2024
05/20/2024
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown